Oklahoma, 2011Damaging Wind in Oklahoma, July 13, 2011
July 13, 2011 · NWS TSA · 1 event in 1 county or zone
Thunderstorms developed during the early afternoon of July 13th over parts of southeastern Oklahoma. One storm produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed during the early afternoon of July 13th over parts of southeastern Oklahoma. One storm produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 13, 10:54 AM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 13, 10:54 AM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1154 AM CDT WED JUL 13 2011
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
MAIN CONCERN IS ONGOING AND EXPECTED CONVECTION. AR TERMINALS WILL
BE MOST LIKELY TO SEE THE CONVECTION...WITH THE LEAST CHANCES FOR
TUL/RVS/BVO. WILL NOT CARRY ANY TS MENTION FOR THE LATTER 3
SITES...WITH A VCTS AFTER 20Z FOR MLC. VFR CONDITIONS WILL
PREVAIL...WITH TEMPO IFR/MVFR CONDITIONS IN THUNDERSTORMS.
&&
.PREV DISCUSSION... /ISSUED 913 AM CDT WED JUL 13 2011/
..UPDATE...
DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUE ACROSS A GOOD CHUNK OF
NORTHEAST OKLAHOMA AND INTO NORTHWEST ARKANSAS THIS MORNING...AS A
RESULT OF THE SUBTROPICAL DISTURBANCE MOVING THROUGH THE AREA.
THIS ACTIVITY...ALONG WITH THE EXTENSIVE CONVECTIVE CLOUD DECK
WILL KEEP TEMPERATURES DOWN TODAY ACROSS THE AREA NORTHEAST OF A
PONCA CITY TO TULSA TO FAYETTEVILLE LINE. HAVE DROPPED THE HEAT
HEADLINES ACROSS FAR NORTHEAST OKLAHOMA FOR TODAY...ALTHOUGH SOME
LOCATIONS /ESPECIALLY ON THE WESTERN EDGE/ COULD APPROACH 105 HEAT
INDICES DUE TO THE WET GROUND AND HIGHER DEW POINTS IF THE SUN
DOES MAKE AN APPEARANCE. THIS WOULD CREATE A HOT/HUMID SCENARIO
AS OPPOSED TO THE DRY INTENSE HEAT THAT WE HAVE SEEN LATELY.
ADDITIONAL THUNDERSTORMS WILL LIKELY DEVELOP TODAY...MUCH LIKE
OCCURRED YESTERDAY. THERE ARE SOME SIGNS IN THE HRRR AND IN THE
LOCAL WRF RUN THAT AN OUTFLOW BOUNDARY WILL BE PRESENT...AND WILL
SINK SOUTHWARD ACROSS EASTERN OKLAHOMA THIS AFTERNOON. THE HRRR
GENERATES SOME THUNDERSTORM ACTIVITY ALONG THIS. HOWEVER...STILL
THINK THAT THE BULK OF THE PRECIP AND THE HIGHEST POPS SHOULD BE
ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS IN THE VICINITY
OF THE UPPER DISTURBANCE.
PREV DISCUSSION... /ISSUED 556 AM CDT WED JUL 13 2011/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING
AND INTO THE AFTERNOON. GENERAL VFR CONDITIONS WILL
PREVAIL...WITH LOCALIZED MVFR CIGS/VSBYS IN AND NEAR
STORMS.
PREV DISCUSSION... /ISSUED 354 AM CDT WED JUL 13 2011/
DISCUSSION...
UPPER LEVEL SUBTROPICAL WAVE ROTATING AROUND UPPER RIDGE CURRENTLY
OVER SOUTHEAST KANSAS HAS PROVIDED SOME MUCH NEEDED RAINFALL
ACROSS MAINLY OSAGE AND WASHINGTON COUNTIES OVERNIGHT...AND TO
SOME AREAS OF NORTHWEST ARKANSAS. CLUSTER OF THUNDERSTORMS NEAR
THE UPPER CIRCULATION FEEDING OFF LOW LEVEL JET SHOULD CONTINUE TO
PROGRESS EAST AND PERHAPS BUILD A LITTLE TO THE SOUTH THROUGH THE
MORNING. THIS WILL BRING A LITTLE RELIEF FROM THE RECENT HEAT TO
NORTHERN AND EASTERN AREAS...FORT SMITH MAY EVEN BE HARD PRESSED
TO REACH 100 THIS AFTERNOON AFTER BREAKING A STRING OF RECORDS.
LOWS HAVE DIPPED BELOW 75 IN THE RAIN COOLED AIR NORTH OF TULSA
AREA THIS MORNING WHICH TECHNICALLY NEGATES THE EXCESSIVE HEAT
WARNING. DO FEEL THAT DEW POINTS WILL STAY HIGH ENOUGH THAT ONCE
PRECIP MOVES OUT...HEAT INDICES SHOULD TOP 105 AND RATHER THAN CONFUSE
THE ISSUE WILL LEAVE CURRENT WARNING RIDE. A FEW COUNTIES ACROSS
FAR NE OKLAHOMA COULD BE DROPPED FROM THE ADVISORY DEPENDING ON
HOW LONG PRECIP CAN LINGER...BUT RIGHT NOW CONFIDENCE LEVEL NOT
HIGH ENOUGH. AS FR POPS WILL GENERALLY CARRY HIGHEST CHANCE FROM
BVO FOR TODAY WITH SOME LAST MINUTE ADJUSTMENTS PER RADAR TRENDS.
UPPER LEVEL FEATURE WILL LINGER FOR ANOTHER DAY WITH CONTINUED
CHANCES OF SHOWERS AND THUNDERSTORMS OVER EASTERN AREAS
THURSDAY...WITH HEAT BEGINNING TO RE-BUILD TO THE WEST. THE SYSTEM
WILL BECOME LESS INFLUENTIAL BY FRIDAY AS UPPER RIDGE REALLY
ASSERTS ITSELF BY THIS WEEKEND AND EARLY NEXT WEEK. ANOTHER HEAT
WAVE IS ON THE WAY AS THIS OCCURS WITH ANY PRECIP CHANCES
BASICALLY CONFINED TO THE TERRAIN AREAS BEYOND FRIDAY. ADDITIONAL
HEAT HEADLINES WILL BE NEEDED AS THE UPPER AIR PATTERN LOOKS
CONDUCIVE TO TEMPS JUST AS HOT AS WE HAVE SEEN RECENTLY...IF NOT
SLIGHTLY HOTTER.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 93 80 102 80 / 60 10 20 10
FSM 102 78 99 78 / 40 30 40 10
MLC 101 73 102 73 / 20 10 10 10
BVO 90 73 101 73 / 70 10 20 10
FYV 88 73 95 73 / 70 40 30 10
BYV 89 71 92 71 / 70 40 40 10
MKO 96 73 101 73 / 80 20 20 10
MIO 90 74 97 74 / 70 30 30 10
F10 97 74 102 74 / 30 10 10 10
HHW 100 78 101 78 / 20 10 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 8 PM WEDNESDAY FOR OKZ071-OKZ072-
OKZ073-OKZ074-OKZ075-OKZ076.
HEAT ADVISORY UNTIL 8 PM WEDNESDAY FOR OKZ049-OKZ053.
AR...HEAT ADVISORY UNTIL 8 PM WEDNESDAY FOR ARZ019-ARZ020.
EXCESSIVE HEAT WARNING UNTIL 8 PM WEDNESDAY FOR ARZ029.
&&
AVIATION...22Hazardous weather outlook, Jul 13, 11:45 AM CST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT WED JUL 13 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1245 PM CDT WED JUL 13 2011
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON ACROSS
PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ADDITIONAL
THUNDERSTORM DEVELOPMENT IS EXPECTED AS WELL. WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED...BUT A FEW STORMS MAY PRODUCE DAMAGING
WIND GUSTS AND BRIEF HEAVY RAINFALL.
OUTSIDE OF THE RAIN AREAS...IN SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS...HOT AND HUMID CONDITIONS WILL CONTINUE THIS AFTERNOON
AND INTO THE EVENING. AFTERNOON HEAT INDEX VALUES WILL REACH THE
105 TO 110 RANGE ACROSS MUCH OF THAT AREA. EXCESSIVE HEAT WARNINGS
AND HEAT ADVISORIES /OKCNPWTSA/ REMAIN IN EFFECT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY AND TUESDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
HOT AFTERNOON TEMPERATURES...WITH HEAT INDEX VALUES IN THE 100 TO
AROUND 110 DEGREE RANGE...ARE EXPECTED TO CONTINUE FOR THE NEXT
SEVERAL DAYS WITH LITTLE RELIEF. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL REMAIN POSSIBLE THE REMAINDER OF THE
WEEK...MAINLY ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
HIGH PRESSURE ALOFT THEN BUILDS BACK INTO THE REGION FOR THE
WEEKEND AND INTO EARLY NEXT WEEK...ALLOWING FOR THE DANGEROUS HEAT
TO CONTINUE.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
REMAIN ALERT FOR ADDITIONAL EXCESSIVE HEAT WARNINGS AND HEAT
ADVISORIES INTO NEXT WEEK...AS THE HEAT BUILDS BACK INTO THE REGION.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jul 13, 12:28 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
128 PM CDT WED JUL 13 2011
OKZ072-076-131915-
LE FLORE OK-SEQUOYAH OK-
128 PM CDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHEASTERN LE FLORE
IN EAST CENTRAL OKLAHOMA
SOUTHERN SEQUOYAH
AT 128 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
COWLINGTON...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PANAMA...SPIRO...SCULLYVILLE AND
COWLINGTON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3543 9475 3519 9446 3512 9469 3523 9481
TIME...MOT...LOC 1828Z 223DEG 10KT 3522 9472Thunderstorm Wind, Le Flore
- When
- July 13, 1:08 PM CST
- Where
- Le Flore County, 0.15 mi NE of Pocola
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 35.231, -94.478
A few homes sustained roof damage and one barn was damaged by strong thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Colorado, July 13, 20112 injured · $165 million · 4.5 in hail · 36 events
- Tornadoes and Hail in Nebraska, July 13 to 14, 2011$5.1 million · EF0 · 11 events
- Flash Flooding and Hail in Arkansas, July 13, 2011$460,000 · 1.5 in hail · 23 events
- Damaging Winds and Lightning Strike in Arkansas, July 13, 2011$205,000 · 60 kt wind · 4 events
- Hail and Damaging Winds in Georgia, July 13, 2011$142,000 · 1.5 in hail · 6 events
- Damaging Winds and Lightning Strike in North Carolina, July 13, 20113 injured · $30,000 · 50 kt wind · 13 events
- Damaging Winds in Virginia, July 13, 2011$52,000 · 61 kt wind · 23 events
- Hail and Damaging Winds in South Carolina, July 13, 2011$79,000 · 60 kt wind · 13 events
- Wildfire in Texas, July 13 to 15, 20111 injured · $72,000 · 1 event
- Hail and Damaging Winds in South Carolina, July 13, 2011$37,000 · 1 in hail · 11 events
- Hail and Damaging Winds in North Carolina, July 13, 2011$27,000 · 1.25 in hail · 10 events
- Flash Flooding and Hail in Alabama, July 13 to 15, 2011$25,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332173.